Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Separability in the strict and substrict topologies

Author: W. H. Summers
Journal: Proc. Amer. Math. Soc. 35 (1972), 507-514
MSC: Primary 46E10; Secondary 54E35
MathSciNet review: 0303272
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let X denote a locally compact Hausdorff space, $ {C_b}(X)$ the space of all bounded continuous complex valued functions on X, and $ \beta $ the strict topology for $ {C_b}(X)$. The separability of $ ({C_b}(X),\beta )$ is characterized in terms of X, albeit in a more general context. This result provides a negative answer to a conjecture made by Todd, contains the classical separability theorems for continuous function spaces, and relates to the concepts of $ \tau $-smooth and tight functionals.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E10, 54E35

Retrieve articles in all journals with MSC: 46E10, 54E35

Additional Information

Keywords: Strict topology, separable space, tight functional, $ \tau $-smooth functional, submetrizable space
Article copyright: © Copyright 1972 American Mathematical Society